Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 181, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 11, 2001, 9:24 AM CDT for Caddo Parish, Louisiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 11, 2001, 9:24 AM CDT (14:24 UTC)
- Expired
- Oct 11, 2001, 10:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 15 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 9:50 AM CDT | Thunderstorm Wind 70 M | Shreveport, LA | Strong and damaging winds whipped through parts of the city where dozens of homes suffered damage from fallen trees in the Western Hills neighborhood off Pines Rd. Trees were also downed across homes off Lakeshore Dr. A few trees were also reported downed in |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 8:50 AM CDT, 34 minutes earlier.
Area forecast discussion, Oct 11, 8:50 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 850 AM CDT THU OCT 11 2001 WILL UPDATE TEXAS ZONES TO INCLUDE TORNADO WATCH ACROSS EAST TEXAS IN EFFECT THROUGH 100 PM CDT. ALSO POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE THROUGH THE MORNING ESPECIALLY ACROSS NORTHEAST TEXAS AND SOUTHWEST ARKANSAS WHERE FLOODING HAS ALREADY OCCURRED. 09 .SHV...NONE.
In the hours before
Local storm report, Oct 11, 5:50 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 AM CDT THU OCT 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0200 AM PLAIN DEALING LA FLOODING
10/11/01 BOSSIER WATER INTO HOUSE NORTH OF
PLAIN DEALING. REPORTED BY
LAW ENFORCEMENT.
0400 AM JEFFERSON AR FLOODING
10/11/01 COLUMBIA RAILROAD UNDERPASS UNDER
WATER 1/2 MILE EAST OF
COUNTY LINE ON HWY 82.
18 WHEELER DAMAGED
ATTEMPTING TO CROSS.
REPORTED BY LAW
ENFORCEMENT.
0500 AM STAMPS AR FLOODING
10/11/01 LAFAYETTE FULLER MILL ROAD CLOSED
DUE TO WATER. REPORTED BY
LAW ENFORCEMENT.Special weather statement, Oct 11, 6:36 AM CDT, 2 hours 48 minutes before
ARZ061-070>072-LAZ002-TXZ112-111400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 636 AM CDT THU OCT 11 2001 OVERNIGHT FLOODING HAS RECEDED IN SOME AREAS...AND WILL SLOWLY RECEDE IN OTHERS THIS MORNING. FLOODING HAS PRODUCED TRAVELING HAZARDS ACROSS PORTIONS OF SOUTHWEST ARKANSAS... WHERE LAW ENFORCEMENT REPORTS THAT WATER ON ROADWAYS HAS CONTRIBUTED TO EARLY MORNING ACCIDENTS. MOTORISTS ARE URGED TO REDUCE SPEED AND EXERCISE GREAT CAUTION THIS MORNING. DO NOT DRIVE INTO WATERS OF UNKNOWN DEPTH...AND AVOID ENTERING WATER THAT IS SWIFTLY FLOWING. ADDITIONAL RAIN WILL LIKELY FALL AT TIMES...THIS MORNING AND EARLY AFTERNOON...WHICH MAY AGGRAVATE FLOODING CONDITIONS. BE PREPARED TO ACT QUICKLY IF FLOODING OCCURS...BY MOVING TO HIGHER GROUND.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:28 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 32 min |
| Oct 11, 3:07 AM CDT | Flash Flood Warning | SHV | Cass | 4 hr |
| Oct 11, 12:40 AM CDT | Flash Flood Warning | SHV | Bossier | 4 hr |
| Oct 11, 9:49 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 41 min |
| Oct 11, 10:25 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 50 min |
| Oct 11, 10:39 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne | 51 min |
| Oct 11, 11:21 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 39 min |
| Oct 11, 11:55 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 50 min |
| Oct 11, 12:33 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 42 min |
| Oct 10, 7:48 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 42 min |
| Oct 10, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 46 min |
| Oct 10, 8:42 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 48 min |
| Oct 10, 11:20 PM CDT | Flash Flood Warning | SHV | Columbia | 4 hr |
| Oct 11, 1:00 AM CDT | Flash Flood Warning | SHV | Lafayette, Miller | 4 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.